MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG CIOS ALPHA; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG CIOS ALPHA; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10308191
Medical Device Problem Code Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the cios alpha system.During an emergency procedure, the user reported that the imaging system computer could not be turned on after system power on.The procedure was continued and completed on an alternate system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
The investigation was performed by system experts using the complaint description, maintenance and service reports, system history, and system log files.As the customer did not allow siemens onsite to service the system, a root cause analysis was limited.As per the information received from the customer the uninterruptible power supply (ups) had an issue.The third-party engineer repaired the ups and the system recovered.The ups supplies voltage to the imaging system and the left-hand monitor until the system switches off completely after the power plug is disconnected.As soon as the main supply is restored, the battery of the ups is recharged.As a preventive maintenance, it's recommended an initial replacement after 42 months during full maintenance and thereafter every 48 months during regular maintenance.The spare parts should be used as recommended by siemens.In this way, siemens can ensure the quality support needed in each case and a subsequent coverage of the quality of the system.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.Recommendations provided to the customer: the operator/customer is responsible for any risks associated with the use of system modifications not approved by siemens.This is also mentioned in the operator manual "safety chapter." original accessories: for safety reasons, only approved original accessories or non-siemens accessories approved by siemens healthineers ag, may be used for this product.The operator is liable for any risks associated with the use of accessories not approved by siemens.The use of accessories that do not comply with the safety requirements of this equipment can reduce the safety of the entire system.".
 
Event or Problem Description
A patient was admitted for an acute heart attack case and scheduled for an arteriogram.An arteriogram is an imaging test that uses x-rays and a special dye to visualize the inside of arteries, veins, and heart chambers.This procedure is used to look for changes in the blood vessels such as blockages, etc.During the scheduled arteriogram, the system had a malfunction and could not release x-ray which resulted in the patient being transported to another hospital to complete the procedure.No health consequences were reported as a result of this event.

Brand Name
CIOS ALPHA
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
marion mints
40 liberty blvd
malvern, PA 19355
4843231632
MDR Report Key20608438
Report Number3004977335-2024-00130
Device Sequence Number18125209
Product Code OWB
UDI-Device Identifier04056869009032
UDI-Public(01)04056869009032
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K210055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10308191
Device Catalogue Number10308191
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown